Volume 11, issue 3 (2011)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Pinwheels and nullhomologous surgery on $4$–manifolds with $b^+=1$

Ronald Fintushel and Ronald J Stern

Algebraic & Geometric Topology 11 (2011) 1649–1699
Abstract

We present a method for finding embedded nullhomologous tori in standard 4–manifolds which can be utilized to change their smooth structure. As an application, we show how to obtain infinite families of simply connected smooth 4–manifolds with b+ = 1 and b = 2,,7, via surgery on nullhomologous tori embedded in the standard manifolds 2#k¯2, k = 2,,7.

Keywords
$4$–manifold, Seiberg–Witten invariant
Mathematical Subject Classification 2010
Primary: 57R55
Secondary: 57R57, 14J26, 53D05
References
Publication
Received: 8 November 2010
Accepted: 17 March 2011
Published: 3 June 2011
Authors
Ronald Fintushel
Department of Mathematics
Michigan State University
East Lansing MI 48824
USA
http://www.math.msu.edu/~ronfint/
Ronald J Stern
Department of Mathematics
University of California, Irvine
Irvine CA 92697-3875
USA
http://math.uciedu/~rstern/